MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown not provided.Explant date: not applicable as lens remains implanted.Reporter telephone number: (b)(6).Reporter email address: unknown/not provided.Manufacturer telephone number: (b)(4).The device is not returning for evaluation as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that at the end of the operation, after implanting a dcb intraocular lens (iol), the operator detected two black "threads" in the patient's eye and used extra suction to remove them.The customer does not know if the threads were introduced into the eye with the lens.The lens was fully inserted and remains implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned for evaluation.A customer provided photo was reviewed.The complaint issue was observed and confirmed, however the source, nature and as well as the potential clinical impact of the observed alleged foreign material in the eye cannot be determined from a picture assessment.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search was performed and there are no nonconformance related to this production order (po).During the record review for this production order, the miq (measurement iol quality) process was also reviewed.The lens was processed and inspected according to established procedures.No deviation was found during processes related to the complaint issue reported.Conclusion: based on the limited information provided; it was not possible to determine an indication of a product malfunction or quality deficiency.There were no safety signals for similar reports from our post market surveillance activities.Subsequently, it is not required to initiate a nonconformity report, or escalation.Johnson and johnson surgical vision will continue to monitor the reported issue.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow up, we learned that the patient is not experiencing any issues, we also learned that the reported threads which were observed in the eye are not available for examination, they were flushed out at the end of the operation.No patient injury occurred, extra pressure control after one week was done, and the lens remains implanted.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
MDR Report Key12317070
Report Number2648035-2021-08306
Device Sequence Number11513687
Product Code HQL
UDI-Device Identifier05050474635883
UDI-Public(01)05050474635883(17)240207
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/25/2021
11/05/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/24/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown